MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545560
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report is one of two complaints that pertain to the same event ( mfr.Report # 3005099803-2019-04905).It was reported to boston scientific corporation that a flexima rx biliary stent was used during an endoscopic retrograde cholangiopancreatography in the common bile duct performed on (b)(6) 2019.According to the complainant, the physician backloaded the stent onto the guide wire and advanced it down the scope and into the bile duct of the patient.Upon deployment of the stent, they pulled back the pull wire and noticed the stent was deployed but the clear introducer piece of the guide catheter was still in the middle of the stent and was not retrieved into the catheter system like it should have.The physician managed to get the stent and broken guide catheter out with forceps.They tried to deploy another flexima rx biliary stent but had the same result.They finally tried a third time with another flexima rx biliary stent and completed the procedure successfully.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was good.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block f10: problem code 1069 captures for the reportable event of guide catheter broken.Block h10: although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.Block e1: updated initial reporter: (b)(6).Block h11: correction to block e1: updated initial reporter phone number.
 
Event or Problem Description
Note: this report is one of two complaints that pertain to the same event (mfr report # 3005099803-2019-04904 and mfr.Report # 3005099803-2019-04905).It was reported to boston scientific corporation that a flexima rx biliary stent was used during an endoscopic retrograde cholangiopancreatography in the common bile duct performed on (b)(6) 2019.According to the complainant, the physician back loaded the stent onto the guidewire and advanced it down the scope and into the bile duct of the patient.Upon deployment of the stent, they pulled back the pull wire and noticed the stent was deployed but the clear introducer piece of the guide catheter was still in the middle of the stent and was not retrieved into the catheter system like it should have.The physician managed to get the stent and broken guide catheter out with forceps.They tried to deploy another flexima rx biliary stent but had the same result.They finally tried a third time with another flexima rx biliary stent and completed the procedure successfully.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was good.
 
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.Problem code 1069 captures for the reportable event of guide catheter broken.Expiration date: updated to 07/14/2022 product analysis one flexima rx delivery system was returned for analysis.The stent was not returned for analysis.The push catheter had a severe kink approximately at 7.5cm from distal end.The guide catheter was detached from the delivery system and it was not returned with the device.Based on the product analysis, device did not have any visual damage out of the package.It is most likely that the device was received in good conditions, however procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.Patient anatomy and customer maneuvering during the use of the device can lead to kink the push catheter.Once the push catheter is kinked near the distal section, this condition can cause resistance at the moment to retract the pull wire/guide catheter which can lead to issues deploying the stent, continued attempts to deploy the stent or force applied retracting the pull wire in order to release the stent can result in guide catheter detachment due to friction between the components (push/guide catheter) at kinked area.Therefore the most probable root cause for this event is "adverse event related to procedure" since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed, no anomalies were found.
 
Event or Problem Description
Note: this report is one of two complaints that pertain to the same event (mfr report # 3005099803-2019-04904 and mfr.Report # 3005099803-2019-04905).It was reported to boston scientific corporation that a flexima rx biliary stent was used during an endoscopic retrograde cholangiopancreatography in the common bile duct performed on (b)(6) 2019.According to the complainant, the physician backloaded the stent onto the guidewire and advanced it down the scope and into the bile duct of the patient.Upon deployment of the stent, they pulled back the pull wire and noticed the stent was deployed but the clear introducer piece of the guide catheter was still in the middle of the stent and was not retrieved into the catheter system like it should have.The physician managed to get the stent and broken guide catheter out with forceps.They tried to deploy another flexima rx biliary stent but had the same result.They finally tried a third time with another flexima rx biliary stent and completed the procedure successfuly.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was good.

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9162106
Report Number3005099803-2019-04904
Device Sequence Number2019606
Product Code FGE
UDI-Device Identifier08714729337867
UDI-Public08714729337867
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2022
Device Model NumberM00545560
Device Catalogue Number4556
Device Lot Number0024105473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer10/07/2019
11/08/2019
Initial Report FDA Received Date10/07/2019
Supplement Report FDA Received Date10/28/2019
12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;